MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: holding pin mini sharp point 4 pk (cat# 201-78-15 /serial# (b)(4)).11-4132 stryker sys 6 90x13/21x1.19 (cat# 203-96-42 /serial# (b)(4)).Three peg patella 38mm (cat# 200-02-38 /serial# (b)(4)).Cemented finned tib.Tra sz 4f/4t (cat# 200-04-44 /serial# (b)(4)).Optetrak asy, cr porous femoral, sz 4, left (cat# 232-02-04 /serial# (b)(4)).Cr tibial insert sz 4, 9mm, slope + (cat# 200-64-09 /serial# (b)(4)).Cemented finned tib.Tra sz 4f/4t (cat# 200-04-44 / serial# (b)(4)).Three peg patella 38mm (cat# 200-02-38 / serial# (b)(4)).Optetrak asy, cr porous femoral, sz 4, right (cat# 232-03-04 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the patient presented with pain and instability.The surgeon noted there was severe damage to the poly and there were noticeable damage on the tibial tray.The surgeon had to revise this to a hinge knee.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that revision reported was likely the result of a combination of axial rotation mismatch of the femoral component relative to the tibial insert, the overall posterior slope of the tibial insert, and patient conditions, which allowed for excessive posterior contact, especially medially, and led to severe wear of the polyethylene and tibial tray.The wear of the tibial tray likely resulted in the observed metallosis.The most probable root cause associated with the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12170656
Report Number1038671-2021-00340
Device Sequence Number3858028
Product Code JWH
UDI-Device Identifier10885862041104
UDI-Public10885862041104
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2015
Device Model NumberCR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Device Catalogue Number200-64-09
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age60 YR